zbMATH — the first resource for mathematics

On Cournot-Nash-Walras equilibria and their computation. (English) Zbl 1377.90098
Summary: This paper concerns a model of Cournot-Nash-Walras (CNW) equilibrium where the Cournot-Nash concept is used to capture equilibrium of an oligopolistic market with non-cooperative players/firms who share a certain amount of a so-called rare resource needed for their production, and the Walras equilibrium determines the price of that rare resource. We prove the existence of CNW equilibria under reasonable conditions and examine their local stability with respect to small perturbations of problem data. In this way we show the uniqueness of CNW equilibria under mild additional requirements. Finally, we suggest some efficient numerical approaches and compute several instances of an illustrative test example.
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
91B52 Special types of economic equilibria
49J40 Variational inequalities
90C31 Sensitivity, stability, parametric optimization
Full Text: DOI
[1] Britz, W; Ferris, MC; Kuhn, A, Modeling water allocating institutions based on multiple optimization problems with equilibrium constraints, Environ. Model. Softw., 46, 196-207, (2013)
[2] Brooke, A., Kendrick, D., Meeraus, A.: GAMS: a User’s Guide. The Scientific Press, South San Francisco (1988)
[3] Cao, M; Ferris, MC, A pivotal method for affine variational inequalities, Math. Oper. Res., 21, 44-64, (1996) · Zbl 0846.90110
[4] Dirkse, SP; Ferris, MC, The PATH solver: a non-monotone stabilization scheme for mixed complementarity problems, Optim. Methods Softw., 5, 123-156, (1995)
[5] Dontchev, AL; Rockafellar, RT, Characterizations of strong regularity for variational inequalities over polyhedral convex sets, SIAM J. Optim., 7, 1087-1105, (1996) · Zbl 0899.49004
[6] Dontchev, A.L., Rockafellar, R.T.: Implicit functions and solution mappings. Springer, Berlin (2009) · Zbl 1178.26001
[7] Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalaities and Complementarity Problems. Springer, New York (2003) · Zbl 1062.90002
[8] Ferris, MC; Dirkse, SP; Jagla, J-H; Meeraus, A, An extended mathematical programming framework, Comput. Chem. Eng., 33, 1973-1982, (2009)
[9] Ferris, MC; Munson, TS, Interfaces to PATH 3.0: design, implementation and usage, Comput. Optim. Appl., 12, 207-227, (1999) · Zbl 1040.90549
[10] Flåm, S.D.: Noncooperative games, coupling constraints and partial efficiency. Econ. Theory Bull., 1-17 published electronically (2016)
[11] Flåm, SD; Antipin, AS, Equilibrium programming using proximal-like algorithms, Math. Program., 78, 29-41, (1997) · Zbl 0890.90150
[12] Kanzow, CH; Schwartz, A, The price of inexactness: convergence properties of relaxation methods for mathematical programs with equilibrium constraints revisited, Math. Oper. Res., 40, 253-275, (2015) · Zbl 1344.90058
[13] Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation Basic Theory, vol. 1. Springer, Berlin (2006)
[14] Murphy, FH; Sherali, HD; Soyster, AL, A mathematical programming approach for determining oligopolistic market equilibrium, Math. Program., 24, 92-106, (1982) · Zbl 0486.90015
[15] Ortega, J.M., Rheinbolt, W.C.: Iterative Solutions of Nonlinear Equations in Several Variables. Acad Press, New York (1970)
[16] Outrata, J.V., Kočvara, M., Zowe, J.: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints. Kluwer Academic Publishers, Dordrecht (1998) · Zbl 0947.90093
[17] Outrata, JV; Červinka, M, On the implicit programming approach in a class of mathematical programs with equilibrium constraints, Control. Cybern., 38, 1557-1574, (2009) · Zbl 1263.90095
[18] Poliquin, RA; Rockafellar, RT, Tilt stability of a local minimum, SIAM J. Optim., 8, 287-299, (1998) · Zbl 0918.49016
[19] Rockafellar, R.T., Wets, R.J.-B.: Variational analysis. Springer, Berlin (1998) · Zbl 0888.49001
[20] Rosen, JB, Existence and uniqueness of equilibrium points for concave n-person games, Econometrica, 33, 520-534, (1965) · Zbl 0142.17603
[21] Scholtes, S, Convergence properties of a regularization scheme for mathematical programs with complementarity constraints, SIAM J. Optim., 11, 918-936, (2001) · Zbl 1010.90086
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.